Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

LEF Multivitamin making me feel bad - genetic genie results

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Hyperflux, Aug 20, 2016.

  1. Hyperflux

    Hyperflux

    Messages:
    26
    Likes:
    18
    Hello, I was wondering if someone can help me with this. Here are my genetic genie results: https://drive.google.com/drive/folders/0By9VwoUlJRdCakJDQzRuclU1Y2c?usp=sharing

    For some reason, everytime I take the Life Extension multivitamin I get extreme fatigue and just feel generally depressed, like a big dark cloud wrapped around my brain for lack of a better explanation. Here is the profile (under supplement facts): http://ca.iherb.com/Life-Extension-Two-Per-Day-Capsules-120-Capsules/67037
    I suspect it is the B6 (non P5P form). My GG profile isn't that bad according to the SNP interpretation guide on this forum. I just need to ensure adequate vitamin D intake, hydroxy B12, DIM for estrogen, and BH4 supplementation (from where?). I don't experience the CBS symptoms despite being homozygous.

    Thanks guys!

    Edit: I should also note that my blood tests reveal that I have slightly elevated B12.
     
    Last edited: Aug 20, 2016
  2. Cheesus

    Cheesus Senior Member

    Messages:
    1,245
    Likes:
    5,591
    UK
    Well, my first piece of advice is that if the Life Extension multi makes you feel bad then you should throw it in the bin. You probably won't be able to piece together why it is making you feel bad from looking at these genes and the supplement ingredients.

    I do not think that you will find the cause of your illness by treating the mutations shown in your genetic genie results. I am not an expert, but, as you say, it all seems fairly mild to me. The reason you're not experiencing any CBS mutations is probably that these genes aren't really that important. My understanding is that there is no good evidence they play a significant role in health.

    I also don't think you need to take B12.

    Vitamin D, however, is definitely a reasonable supplement to take, particularly as most of us don't manage to get enough sunlight. You're better off getting this in a straight vitamin D supplement than a multi, as that will decrease the risk associated with taking multivitamins. A lot of people mega-dose at 10,000iu or higher, but when I had vitamin D deficiency I returned to normal levels in two months at 800iu/day. Taking very high doses of vitamin D can be dangerous.

    Sorry I couldn't be more help. I can empathise with your quest to find answers, but I don't think there are any here.
     
    TiredSam likes this.
  3. CCC

    CCC Senior Member

    Messages:
    368
    Likes:
    463
    We took it with no worries of the type you mention.

    Another PR member did have problems: it reduced the efficacy of his B12 oil (see here). His assumption was that it was the ALA mobilising heavy metals. Have you ever had mercury tested?

    @garyfritz - care to comment?
     
  4. garyfritz

    garyfritz Senior Member

    Messages:
    542
    Likes:
    274
    As @CCC said, I took the LE two-a-day supplement for about five weeks and started having problems. It caused flare up of several symptoms I had under control or that hadn't been as bad. I realized I had recently started taking the LE supplement, so I looked at the ingredient list and saw it contains ALA. I stopped taking it and my symptom problems vanished within 48 hours.

    I suspect those symptoms are caused by mercury toxicity. ALA is used in the detoxification (chelation) protocol advocated by Andrew Cutler. ALA bonds to (chelates) the mercury so it can be shuttled out of the body. But the serum half life of the ALA is only a few hours. In the Cutler protocol you take ALA every 3 hours or so, 24x7. After 4-5 hours or whatever, the ALA clears out of your system and basically "drops" the mercury somewhere, causing new damage. I think that's what happened to me with the twice-daily LE supplement. If you have mercury issues – and many people do – maybe that's what's causing your problem too.

    But regardless of whether mercury is your particular issue or not, I agree with @Cheesus: if you feel bad when you take a supplement, and you don't understand why, quit taking it!
     
  5. Hyperflux

    Hyperflux

    Messages:
    26
    Likes:
    18
    Thank you gentlemen.
     
  6. Jenny TipsforME

    Jenny TipsforME Senior Member

    Messages:
    1,136
    Likes:
    3,825
    Bristol
    It took me a while to pinpoint the cause but I was also getting depression like symptoms on one tablet a day of LEF 2-a-day. Thankfully I'm not usually prone to this (ME and depression must be hell on earth). Within 48hrs of stopping it my depression-like symptoms also reversed.

    I have no idea if it was the ALA. This isn't something I've ever taken as a single supplement. There's a lot in LEF so really hard to narrow it down. I switched over to Jarrows B Right so can probably eliminate the overlapping ingredients.
     

See more popular forum discussions.

Share This Page